Mississippi, 2003Flash Flood in Mississippi, July 2, 2003
July 2, 2003 · NWS JAN · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 2, 12:15 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 2, 12:15 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT WED JUL 02 2003
WEAK UPPER SHEAR AXIS ORIENTED WSW-ENE WILL REMAIN OVER THE FORECAST
AREA FOR THE NEXT COUPLE OF DAYS AS WEST-EAST RIDGE BUILDS FROM THE
PLAINS INTO THE MIDDLE MISSISSIPPI RIVER VALLEY. TUTT LOW NOW OVER
EASTERN CUBA SHOULD CONTINUE HEADING WEST AND INTO THE GULF BY THE
WEEKEND. GUIDANCE SUGGESTS THAT RIDGE WILL BUILD OVER CENTRAL AND
EASTERN GULF COAST AREA NORTH OF UPPER LOW DURING THE WEEKEND...SO
FEEL TEMPERATURES WILL BE A COUPLE DEGREES HIGHER BY THEN.
DEEP LAYER RIDGING MAY ALSO RESULT IN LESS DIURNAL CONVECTION SO
WILL TREND DOWN POPS A BIT OVER THE WEEKEND. IN THE MEAN
TIME...RICH TROPICAL MOISTURE AND WEAK DEFORMATION ALOFT SUGGEST
THAT POPS SHOULD BE NEAR TO ABOVE CLIMO FOR THE NEXT FEW DAYS. ETA
CONFINES BULK OF ACTIVITY TO THE IMMEDIATE GULF COAST FOR THE NEXT
FEW DAYS...WHILE GFS HAS LIGHTER BUT BROADER AREA OF DIURNAL
CONVECTION. ALTHOUGH GFS MAY BE A BIT OVERDONE...FEEL THAT RICH
GULF MOISTURE WITH PRECIPITABLE WATERS ABOVE 2 INCHES AND PRESENCE
OF WEAK DEFORMATION SUGGESTS THAT SOMEWHAT HIGHER POPS ARE WARRANTED
THAN ETA SOLUTION.
.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
CRAVEN/11
Hazardous weather outlook, Jul 2, 12:48 PM CST, 3 hours 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031848-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT WED JUL 02 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TONIGHT AND THURSDAY...
...THUNDERSTORMS...
NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT AND
THURSDAY ACROSS EXTREME SOUTHEAST ARKANSAS...EAST LOUISIANA...AND
MUCH OF MISSISSIPPI. EVEN THOUGH THE THUNDERSTORMS ARE NOT
EXPECTED TO BE SEVERE...ANY THUNDERSTORMS MAY PRODUCE OCCASIONAL
LIGHTNING AND WIND GUSTS UP TO 35 MILES AN HOUR.
THE AIRMASS OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL REMAIN
VERY MOIST THROUGH THURSDAY. THE DEEP MOISTURE...DAYTIME HEATING
AND INSTABILITY WILL ALL COMBINE TO PRODUCE SHOWERS AND
THUNDERSTORMS. WITH WEAK UPPER LEVEL ENERGY AND A LACK OF JET
STEAM DYNAMICS...SEVERE THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH TONIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Flash Flood, Marion
- When
- July 2, 4:00 PM CST to 5:30 PM CST
- Where
- Marion County, Kokomo
- Property damage
- $50,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.231, -89.822 (the zone’s center; the record gives no point)
Heavy rains washed out two county roads in western Marion county.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 2, 20032 deaths · 1 event
- Damaging Wind in Minnesota, July 2, 20031 death · 1 injured · 50 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, July 2, 2003$1.1 million · 1.75 in hail · 42 events
- Flood in Florida, July 2, 2003$1.0 million · 1 event
- Hail and Damaging Wind in Montana, July 2, 20031 injured · $500,000 · 60 kt wind · 2 events
- Damaging Wind in South Carolina, July 2, 20034 injured · $85,000 · 70 kt wind · 1 event
- Tornadoes and Flash Flooding in North Carolina, July 2, 2003$67,000 · F1 · 11 events
- Tornado in South Carolina, July 2, 2003$75,000 · F1 · 1 event
- Lightning Strike in Florida, July 2, 2003$225,000 · 1 event
- Hail and Damaging Winds in Minnesota, July 2 to 3, 2003$50,000 · 1.75 in hail · 19 events
- Tornado in North Carolina, July 2, 2003$30,000 · F1 · 1 event
- Tornado and Flash Flooding in Minnesota, July 2, 2003$5,000 · F0 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366027.